MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PRELUDE SHEATH INTRODUCER

MERIT MEDICAL SYSTEMS INC. PRELUDE SHEATH INTRODUCER
Catalog Number PSI-6F-23MT/C
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a percutaneous transluminal coronary intervention [pci] procedure, a foreign object was identified with in the patient.The physician had acquired retrograde femoral artery access and had negotiated the patient's aortic arch to cannulate and opacify the patient's right coronary artery [rca].During the coronary angiography a slightly tapered foreign body in the area of the proximal rca was identified.The physician alleges that it may be the marker band of the sheath that detached and was carried into the rca by the guide catheter.No patient consequences to report.The patient remained hemodynamically stable.A balloon catheter was then introduced along the guidewire and inflated to retrieve the foreign object from the heart.When trying to remove the foreign object through the femoral access sheath, the foreign body detached form the balloon and migrated in an antegrade direction into the lateral branch of the profunda artery.The physician did not attempt to retrieve the foreign body from the patient's periphery.The patient remains asymptomatic.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed and no exception documents were found.

Brand Name
PRELUDE SHEATH INTRODUCER
Common Device Name
SHEATH INTRODUCER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan,, ut
MDR Report Key9799441
Report Number1721504-2020-00009
Device Sequence Number572638
Product Code DRE
UDI-Device Identifier00884450330593
UDI-Public00884450330593
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K130791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2022
Device Catalogue NumberPSI-6F-23MT/C
Device Lot NumberH1584245
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer03/09/2020
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date04/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDE CATHETER; GUIDE WIRE 0.035./0.014
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;